Alert archive / West Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jun 19, 2021, 9:16 PM EDT for Upshur County, West Virginia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 9:16 PM EDT (01:16 UTC)
- Expired
- Jun 19, 2021, 10:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, WV
County Upshur County, WV
The radar
The Charleston,WV radar (KRLX), 156 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted.
665
WWUS81 KRLX 200116
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
916 PM EDT Sat Jun 19 2021
WVZ039-040-525-200200-
Barbour-Northwest Randolph-Upshur-
916 PM EDT Sat Jun 19 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RANDOLPH...CENTRAL
UPSHUR AND SOUTHEASTERN BARBOUR COUNTIES...
At 915 PM EDT, a strong thunderstorm was located near Buckhannon,
moving east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Elkins, Buckhannon, Belington, Beverly, Junior, Womelsdorf (Coalton),
Kerens, Ellamore, Tallmansville and Overhill.
This includes Route 33 between mile markers 15 and 35.
Conditions in the atmosphere are such that weak, brief funnels may
form in this storm. They usually develop beneath showers or weak
thunderstorms when the air aloft is especially cold.
These funnels are usually harmless, but on rare occasions can briefly
touch down and cause wind gusts over 50 mph. If a funnel approaches
your location, move indoors.
Please contact the National Weather Service if you see a funnel.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3881 7986 3890 8033 3895 8033 3896 8032
3900 8033 3906 7978
TIME...MOT...LOC 0115Z 274DEG 22KT 3896 8027
$$
11What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jun 19, 7:28 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 19, 7:28 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 728 PM EDT Sat Jun 19 2021 .SYNOPSIS... Disturbances move across the area tonight. Cold front Monday brings back showers and storms to the area. High pressure middle of next week. && .NEAR TERM /THROUGH SUNDAY/... As of 1230 PM Saturday... Models showing another wave moving across the area tonight, mainly affecting northern WV and OH. Models are still struggling with the waves in this atmosphere however, so confidence in timing and placement of precipitation is not great. Will have to closely monitor training storms if the wave does develop, as a few of the meso models are showing some precipitation bullseyes (while others are not). Models showing dry air in the 650 mb to 800 mb range moving into the area on Sunday. This will help prevent convection over much of the area, with just a small chance across northern and eastern portions of the region. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... As of 305 PM Saturday... The period begins rather quiet, with weak ridging over the area. On Monday, low pressure and an associated cold front begin to approach the region from the northwest. The first half of Monday should be relatively quiet, with a line of showers and storms affecting the region starting in the late afternoon. The region is currently under a slight risk for severe weather associated with this feature on Monday, with the main threat being damaging winds. With the recent rainfall, isolated water issues will once again be a possibility, and will need to be monitored. The cold front will be slow to exit the area, possibly lingering through the early afternoon on Tuesday across the mountains. High temperatures on Monday will run above normal, with upper 80s to low 90s across the lowlands, while the higher terrain will be in the 70s. Tuesday will see a drop in temperatures behind the cold front to values below normal, with low to mid 70s in the lowlands and upper 50s and 60s across the higher terrain. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... As of 305 PM Saturday... The pattern becomes much more tranquil heading into mid-week through the beginning of the weekend. Wednesday and Thursday should be dry, with the chance for showers/storms beginning Friday into Saturday as a cold front approaches. There is some discrepancy with the models in terms of the timing of this, so for now went with the national blend. High temperatures look to be seasonable, generally staying +/- 5 degrees of the normal climatological values for late June. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... As of 728 PM Saturday... Generally VFR conditions can be expected outside of precipitation through the period. Showers and thunderstorms are expected to develop after 00Z with the precipitation generally confined to portions of southeast Ohio as well as the northern counties of West Virginia. However, confidence in the timing is low. Convection will be much more limited on Sunday, mainly confined to OH, northern WV and the mountains. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing and intensity of restrictions in showers and thunderstorms could vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09 EDT 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 CRW CONSISTENCY H H H H H H H H H H H M HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H M EKN CONSISTENCY H H H H H H H H H H H M PKB CONSISTENCY H H H H H H H H H H H M CKB CONSISTENCY H H H H H H H H H H H H AFTER 00Z MONDAY... Brief IFR possible in showers and thunderstorms Monday and Monday night. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RPY/04 NEAR TERM...RPY SHORT TERM...04 LONG TERM...04 AVIATION...JSH
Hazardous weather outlook, Jun 19, 12:11 PM EDT, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1211 PM EDT Sat Jun 19 2021 KYZ101-OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032-039-040- 525-201615- Greenup-Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs- Gallia-Lawrence OH-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler- Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Randolph- 1211 PM EDT Sat Jun 19 2021 This Hazardous Weather Outlook is for portions of northeast Kentucky, southeast Ohio, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. In additions, there is a marginal risk for severe thunderstorms and for excessive rainfall through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a slight risk for severe thunderstorms and a marginal risk for excessive rainfall Monday and Monday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ102-103-105-WVZ005-013-519-521>523-526-201615- Carter-Boyd-Lawrence KY-Wayne-Lincoln-Northwest Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Randolph- 1211 PM EDT Sat Jun 19 2021 This Hazardous Weather Outlook is for portions of northeast Kentucky, and portions of northeast West Virginia, southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. There is a marginal for excessive rainfall this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a marginal risk for severe thunderstorms and excessive rainfall Monday and Monday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ024>026-033-034-515>518-520-524-201615- Dickenson-Buchanan-Mingo-Logan-Boone-McDowell-Wyoming- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Southeast Nicholas-Southeast Pocahontas- 1211 PM EDT Sat Jun 19 2021 This Hazardous Weather Outlook is for southwest Virginia, and portions of northeast West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...This Afternoon and Tonight. There is a marginal risk for severe thunderstorms this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a marginal risk for excessive rainfall Monday and Monday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jun 19, 9:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
916 PM EDT Sat Jun 19 2021
WVZ039-040-525-200200-
Barbour-Northwest Randolph-Upshur-
916 PM EDT Sat Jun 19 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RANDOLPH...CENTRAL
UPSHUR AND SOUTHEASTERN BARBOUR COUNTIES...
At 915 PM EDT, a strong thunderstorm was located near Buckhannon,
moving east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Elkins, Buckhannon, Belington, Beverly, Junior, Womelsdorf (Coalton),
Kerens, Ellamore, Tallmansville and Overhill.
This includes Route 33 between mile markers 15 and 35.
Conditions in the atmosphere are such that weak, brief funnels may
form in this storm. They usually develop beneath showers or weak
thunderstorms when the air aloft is especially cold.
These funnels are usually harmless, but on rare occasions can briefly
touch down and cause wind gusts over 50 mph. If a funnel approaches
your location, move indoors.
Please contact the National Weather Service if you see a funnel.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3881 7986 3890 8033 3895 8033 3896 8032
3900 8033 3906 7978
TIME...MOT...LOC 0115Z 274DEG 22KT 3896 8027
11The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:20 PM EDT | Special Weather Statement | RLX | Barbour | 25 min |
| Jun 19, 9:53 PM EDT | Special Weather Statement | RLX | Lewis | 37 min |
| Jun 19, 10:32 PM EDT | Special Weather Statement | RLX | Barbour | 28 min |
| Jun 20, 12:15 AM EDT | Special Weather Statement | RLX | Wirt | 30 min |
| Jun 20, 1:21 AM EDT | Special Weather Statement | RLX | Harrison | 24 min |
Nearby
Special Weather Statements in West Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.